Actifed XS (Acetaminophen / Pseudoephedrine / Triprolidine)

ACTIFED™ PLUS EXTRA STRENGTH

Warner-Lambert Consumer Healthcare

Acetaminophen – Pseudoephedrine HCl – Triprolidine HCl

Analgesic – Antipyretic – Antihistamine – Decongestant

Indications And Clinical Uses: The prophylaxis and treatment of symptoms associated with the common cold, acute and subacute sinusitis; in allergic conditions which respond to antihistamines, including hay fever, pollenosis, allergic and vasomotor rhinitis. Relieves nasal congestion, runny nose, sneezing, sinus pain, headache and fever.

Contra-Indications: Hypersensitivity to triprolidine, pseudoephedrine or acetaminophen. Should not be administered to patients receiving MAO inhibitors or who have taken them within preceding 2 weeks. Patients with severe hypertension or severe coronary artery disease.

Precautions: Occupational Hazards: Patients should be cautious not to operate vehicles or hazardous machinery until their response to the drug has been determined.

Since the depressant effects of antihistamines are addictive to those of other drugs affecting the CNS, patients should be cautious against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant antihistaminic therapy.

Hypertension and unconsciousness following the ingestion of 60 mg pseudoephedrine by a normotensive individual has been reported and should be regarded as an extremely rare example of pseudoephedrine intolerance. The antibacterial agent, furazolidone, is known to cause a dose-related inhibition of MAO. Although there are no reports of a hypertensive crisis caused by the concurrent administration of pseudoephedrine and furazolidone, they should not be taken together.

As with other sympathomimetic agents and decongestants, this product should be used with caution in patients with prostatic enlargement or bladder dysfunction. In severe hepatic or renal dysfunction, this product should be given at less than the usual recommended dose and the patient’s response used as a guide to the dosage requirement for further administration.

Pregnancy and Lactation: Use with caution. Pseudoephedrine and triprolidine have been reported to be excreted into breast milk of lactating women.

Drug Interactions: Concomitant use of this product with sympathomimetic agents such as decongestants, appetite suppressants, and amphetamine-like psychostimulants or with MAO inhibitors may occasionally cause a rise in blood pressure.

Because of its pseudoephedrine component, this product may partially reverse the hypotensive action of drugs which interfere with sympathetic activity including bretylium, bethanidine, guanethidine, debrisoquine, methyldopa, beta and/or alpha adrenergic blocking agents.

Adverse Reactions: Some patients may exhibit mild sedation or mild stimulation. Sleep disturbances and rarely hallucinations have been reported.

Urinary retention may occasionally occur in male subjects where prostatic enlargement is present. Fixed drug eruption due to pseudoephedrine and lichenoid skin eruption due to triprolidine have been reported but both these reactions should be regarded as rare events.

Dosage And Administration: Adults and children 12 years and over: 1 caplet every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Children 12 years and under: use only as directed by a physician.

Geriatrics: Persons over 65: use only as directed by a physician.

Availability And Storage: Each white caplet, engraved F2F, contains: triprolidine HCl 2.5 mg, pseudoephedrine HCl 60 mg and acetaminophen 500 mg. Nonmedicinal ingredients: cellulose, magnesium stearate and povidone. Packages of 12 and 24. Store between 15 and 25°C. Protect from light and keep dry. (Shown in Product Recognition Section)

ACTIFED™ PLUS EXTRA STRENGTH Warner-Lambert Consumer Healthcare Acetaminophen – Pseudoephedrine HCl – Triprolidine HCl Analgesic – Antipyretic – Antihistamine – Decongestant

Connected Diseases :

Common Cold

General Illness Information Medical Term: Upper Respiratory Infection, URI Common name: Common Cold Description: A contagious viral infection of the upper-respiratory passages Causes: Any of at…

Allergic Rhinitis

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…

Hay Fever

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…